ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 2-0 SA CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1A408 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/21/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, the following was obtained: - what does "the suture broke apart in a melted-like manner" mean? please provide additional details about this statement.>> photo is attached.When the hcp pulls the thread, it gets elongated before breaking, and the hcp describes the situation of the thread being broken as "melting." when the defective product is retrieved, the broken part indeed appears to be thinned out and twisted, resembling melting.- please provide the lot number.>> unknown.Please refer to returned device.Return shipment arranged on jul 17.Tracking number: 8828 1336 3614 to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported when the surgeon was closing the subcutaneous wound, the suture broke apart in a melted-like manner, even though there was no excessive tension or pulling applied.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One empty labeled winding former, one needle-suture piece and one suture piece were received for analysis.Product code sxpp1a408.During the visual inspection of the sample, the swage area and the edge were noted with marks probably caused by a surgical instrument.Furthermore, a portion of the suture to be still attached to the barrel hole.The suture pieces received were inspected, and the extremes were noted to be cut probably caused by a surgical instrument.Additionally, body fluids were noted along the length of the suture.The product code sxpp1a408 contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.To complement this assessment, one photograph was provided that visually documented the damage sutures.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.